Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2006, 3:48 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 2, 2006, 4:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 52 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 022149 SVRBOU COC035-039-022245- /O.NEW.KBOU.SV.W.0082.060702T2148Z-060702T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 348 PM MDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ELBERT COUNTY IN EAST CENTRAL COLORADO EASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ELIZABETH...OR ABOUT 28 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTLE PINES...THE PINERY...PONDEROSA PARK...PERRY PARK...LARKSPUR... KIOWA...FRANKTOWN...ELIZABETH...ELBERT AND CASTLE ROCK. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3945 10494 3915 10503 3915 10443 3955 10450 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 022233 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 427 PM MDT SUN JUL 2 2006 COC035-039-022245- /O.CON.KBOU.SV.W.0082.000000T0000Z-060702T2245Z/ ELBERT CO-DOUGLAS CO- 427 PM MDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL DOUGLAS AND NORTHWESTERN ELBERT COUNTIES... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CASTLEWOOD CANYON...OR ABOUT 29 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 5 MPH. SEVERAL OTHER THUNDERSTORMS IN EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES MAY ALSO PRODUCE HAIL AND STRONG GUSTY WINDS. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTLE PINES...THE PINERY...PONDEROSA PARK...PERRY PARK...LARKSPUR... KIOWA...FRANKTOWN...ELIZABETH...ELBERT AND CASTLE ROCK. HEAVY RAINS HAS BEEN REPORTED WITH THESE VERY SLOW MOVING THUNDERSTORMS. FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES IS LIKELY. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. INTENSE LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING LAT...LON 3945 10494 3915 10503 3915 10443 3955 10450 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:12 PM MDT, 36 minutes earlier.
Area forecast discussion, Jul 2, 3:12 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT SUN JUL 2 2006 .SHORT TERM DISCUSSION...CURRENT SATELLITE PICTURES ARE SHOWING FAIRLY DECENT CONVECTIVE COVERAGE OVER THE MOUNTAINS AND FOOTHILLS. MOVEMENT IS PRETTY SLOW. PLAINS DEW POINTS HAVE DRIED SOME INTO THE 40S F OVER THE URBAN CORRIDOR. FURTHER EAST AND NORTHEAST...DEW POINTS ARE STILL IN THE 50S. OUT ON THE PLAINS...CONVECTION IS NOT SURVIVING TO WELL YET. INTERACTIVE SOUNDINGS STILL HAVE DECENT CAPE OVER MOST OF THE PLAINS AND THE CONVECTIVE TEMPERATURES IS RIGHT NOW BEING BREACHED. THE RADAR AND SATELLITE PICTURES SHOW A COUPLE CONVERGENCE AREAS OVER THE PLAINS. TODAY LOOKS SIMILAR TO YESTERDAY. WILL KEEP DECENT POPS GOING OVER THE FORECAST AREA INTO THE MID EVENING HOURS FOR SURE. GRIDS KEEP FAIRLY WEAK WESTERLY FLOW ALOFT FOR THE FORECAST AREA TONIGHT AND MONDAY. THE BOUNDARY LAYER WINDS FIELDS SHOW A SURGE OF NORTH-NORTHEASTERLY UPSLOPE FLOW FOR THE PLAINS MONDAY MORNING. THERE IS LITTLE IN THE WAY OF ANY SYNOPTIC SCALE UPWARD MOTION PROGGED ON MONDAY. THE DEW POINTS STILL LOOK GOOD WITH MAINLY 50S FOR THE PLAINS. IT DOES LOOK COOLER MONDAY WITH THE SURGE. FORECAST SOUNDINGS HAVE SIMILAR CAPE VALUES AS TODAY....BUT THEY DO SHOW IT TO BE WARM ENOUGH FOR CONVECTION. PERSISTENCE SEEMS TO BE A GOOD TOOL THESE DAYS. WILL GO SIMILAR POPS TO TODAYS FOR MONDAYS...PERHAPS A TAD LOWER WITH THE COOLER AIRMASS IN MIND. FOR TEMPERATURES...MONDAYS HIGHS LOOK 2-4 C COOLER THAN TODAYS. .LONG TERM DISCUSSION...UPPER LEVEL RIDGE WILL BEGIN TO REAMPLIFY OVER THE DESERT SOUTHWEST CREATING A MORE NORTHWESTERLY FLOW ALOFT WEDNESDAY. HOWEVER...THE FLOW ALOFT WILL BE WEAK AND CONTINUED FRONTAL SURGES SHOULD KEEP PLENTY OF LOW LEVEL MOISTURE IN PLACE EAST OF THE CONTINENTAL DIVIDE. AS A RESULT...DAILY ROUNDS OF SCATTERED SHOWERS/STORMS ARE EXPECTED THROUGH AT LEAST WEDNESDAY. PRECIPITABLE WATER VALUES REMAIN CLOSE TO AN INCH OVER THE PLAINS AND MID LEVEL FLOW IS WEAK. THEREFORE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED MODERATE TO HEAVY RAINFALL...BUT THREAT OF SEVERE WILL REMAIN RATHER LOW WITH LIMITED CAPE VALUES IN TYPICAL MONSOONAL FASHION. TEMPERATURES ON THE PLAINS SHOULD BE SLIGHTLY COOLER THAN NORMAL WITH CONTINUED WEAK FRONTAL SURGES DUE TO NORTHWESTERLY FLOW ALOFT....MODERATE LOW LEVEL MOISTURE...AND AFTERNOON STORMS. AFTER WEDNESDAY THERE ARE MORE QUESTIONS WITH REGARDS TO AMPLIFICATION OF UPPER RIDGE AND WHETHER THIS WILL ACTUALLY CAP OFF CONVECTION ACROSS THE PLAINS. THERE SHOULD STILL BE PLENTY OF MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED MOUNTAIN AND FOOTHILL STORMS...WHILE LESSER CHANCES SEEM PRUDENT FOR THE PLAINS. TEMPERATURES SHOULD TREND BACK CLOSER TO 90F ON THE PLAINS GIVEN WARMING ALOFT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KOOPMEINERS/BARJENBRUCH
Hazardous weather outlook, Jul 2, 10:48 AM MDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT SUN JUL 02 2006 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT SUN JUL 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BEFORE MIDDAY AND SPREAD OVER THE URBAN CORRIDOR AND PLAINS BY MID AFTERNOON. A FEW OF THE STORMS MAY CONTAIN LARGE HAIL. THERE CONTINUES TO BE PLENTY OF MOISTURE IN THE AIRMASS OVER THE FORECAST AREA TODAY. AS A RESULT...SOME STORMS ARE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. LOW LEVEL UPSLOPE FLOW EAST OF THE CONTINENTAL DIVIDE WILL KEEP THE AIRMASS RELATIVELY MOIST AND UNSTABLE. AS A RESULT...ONE OR TWO STORMS ON THE PLAINS AND IN THE FOOTHILLS MAY BECOME SEVERE EACH DAY WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:37 PM MDT | Flash Flood Warning | BOU | Douglas, Elbert | 3 hr |
| Jul 2, 5:41 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 64 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.